Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 57, NWS Mobile, AL

April 27, 2025Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 2025, 4:40 PM CDT for Santa Rosa County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2025, 4:40 PM CDT (21:40 UTC)
Expired
Apr 27, 2025, 5:15 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 97 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WUUS54 KMOB 272140
SVRMOB
FLC113-272215-
/O.NEW.KMOB.SV.W.0057.250427T2140Z-250427T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
440 PM CDT Sun Apr 27 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northeastern Santa Rosa County in northwestern Florida...

* Until 515 PM CDT.

* At 439 PM CDT, a severe thunderstorm was located 9 miles northeast
  of Roeville, or 13 miles northeast of Milton, and is nearly
  stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3068 8701 3087 8697 3084 8679 3063 8679
TIME...MOT...LOC 2139Z 302DEG 4KT 3074 8685 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:04 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 27, 4:04 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
404 PM CDT Sun Apr 27 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 400 PM CDT Sun Apr 27 2025

Tonight through Monday Night...

Deep layer ridging builds over the southeast CONUS and the local
forecast area through Monday night. Isolated sea breeze showers
and storms late this afternoon through early evening, but
dissipating shortly after sunset and then chances for showers and
storms even less across the area on Monday as ridging builds
(although a few isolated showers or storms will be possible across
coastal and eastern counties). Will probably see some more fog
develop after midnight tonight and persist in some locations until
shortly after sunrise Monday, but as was the case last night
widespread dense fog is not expected, but we will monitor trends
as always overnight. Otherwise primarily a temperature forecast.
Temperatures will continue to run above normal with overnight lows
ranging from the low/mid 60s inland to mid/upper 60s near the
coast (and a few lower 70s possible for the barrier islands) both
tonight and Monday night. Highs on Monday mainly in the mid to
upper 80s with a few lower 90s over inland locations. A Low risk
of rip currents over the next few days becomes Moderate by late
week. DS/12

Tuesday through Sunday...

Little change next week. An upper ridge centered over the western
Gulf, nosing northeast into the southeast Tuesday, eases eastward
Wednesday. The influence of the ridge lessens to start the latter
half of the week, being shunted southeast of the local area while
a southern stream upper level trof ejects out of the Plains to
across the Lower/Mid MS and TN River Valleys on Thursday. With
this feature's eastward advance, an attendant cold front settles
to the coast by late in the day Friday. Forecast remains on track
with a solution lending to a more unsettled weather pattern
Thursday and Friday with increase in cloud cover and rain chances.
Although the front is progged to push south of the local area
Saturday, the 27.12Z extended range guidance suggests that a small
chance of post-frontal showers, perhaps a few storms could
linger. Temperatures through the period remain well above normal.
/10

&&

.AVIATION...
(18Z TAFS)
Issued at 109 PM CDT Sun Apr 27 2025

VFR conditions will prevail across nearly all of the area for the
remainder of the day and into mid evening, with the exception
being near isolated showers and storms late this afternoon and
early this evening where brief IFR ceilings and vsby's could
occur. Later tonight, patchy fog will again develop across parts
of the region, possibly reducing ceilings and vsby to IFR or even
briefly LIFR at times. The fog should lift after sunrise Monday
morning with VFR conditions then expected through 18Z. Surface
winds will be light and somewhat variable today and tonight, then
more predominately light southeasterly on Monday. DS/12

&&

.MARINE...
Issued at 400 PM CDT Sun Apr 27 2025

A generally light, mostly onshore flow is expected through
early week, increasing slightly by midweek before decreasing again
by next weekend. DS/12

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      65  87  65  85  67  85  68  84 /  10   0   0   0   0   0   0  20
Pensacola   68  83  68  82  70  81  70  81 /   0  10   0   0   0   0   0  10
Destin      69  82  70  82  71  82  71  81 /  10  10   0  10   0  10   0  10
Evergreen   63  89  63  88  63  88  63  87 /  20  20   0  10   0  10   0  20
Waynesboro  64  90  63  89  64  89  65  87 /  10  10   0   0   0   0   0  50
Camden      64  87  63  87  64  87  64  86 /  10  20   0  10   0   0   0  30
Crestview   64  89  63  87  63  87  62  86 /  10  10   0  10   0  10   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 27, 4:17 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
417 PM CDT Sun Apr 27 2025

FLZ203-272145-
Santa Rosa Inland FL-
417 PM CDT Sun Apr 27 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SANTA ROSA COUNTY
THROUGH 445 PM CDT...

At 417 PM CDT, local law enforcement reported a strong thunderstorm 8
miles northeast of Roeville, or 12 miles northeast of Milton. This
storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Law enforcement.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3063 8703 3084 8702 3083 8679 3063 8679
      3062 8680
TIME...MOT...LOC 2117Z 264DEG 2KT 3074 8686

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SAM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:55 PM CDTSevere Thunderstorm WarningMOBOkaloosa50 min
Apr 27, 4:17 PM CDTSpecial Weather StatementMOBSanta Rosa28 min
Apr 27, 4:29 PM CDTSevere Thunderstorm WarningMOBOkaloosa46 min
Apr 27, 5:12 PM CDTSevere Thunderstorm WarningMOBSanta Rosa33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.